Alert archive / North Carolina / Wind Advisories in 2016
Wind Advisory 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Oct 9, 2016, 5:20 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2016, 5:20 PM EDT (21:20 UTC)
- Expired
- Oct 10, 2016, 11:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
203 WWUS72 KMHX 092120 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 520 PM EDT SUN OCT 9 2016 ...GUSTY NORTH WINDS WILL CONTINUE THROUGH MONDAY MORNING... .TIGHT GRADIENTS BETWEEN POST TROPICAL STORM MATTHEW WELL OFFSHORE AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL CONTINUE TO BRING GUSTY NORTH WINDS ACROSS THE OUTER BANKS AND DOWN EAST CARTERET COUNTY THROUGH MONDAY MORNING. NCZ095-103-104-101000- /O.NEW.KMHX.WI.Y.0014.161009T2120Z-161010T1500Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 520 PM EDT SUN OCT 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
503 WWUS72 KMHX 100825 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 425 AM EDT MON OCT 10 2016 ...GUSTY NORTH WINDS WILL CONTINUE THROUGH MONDAY MORNING... .TIGHT GRADIENTS BETWEEN POST TROPICAL STORM MATTHEW WELL OFFSHORE AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL CONTINUE TO BRING GUSTY NORTH WINDS ACROSS THE OUTER BANKS AND DOWN EAST CARTERET COUNTY THROUGH MONDAY MORNING. NCZ095-103-104-101500- /O.CON.KMHX.WI.Y.0014.000000T0000Z-161010T1500Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 425 AM EDT MON OCT 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
865 WWUS72 KMHX 101132 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 732 AM EDT MON OCT 10 2016 ...GUSTY NORTH WINDS WILL CONTINUE EARLY THIS MORNING... .STRONG HIGH PRESSURE BUILDING IN FROM THE NORTH WILL PRODUCE GUSTY NORTH WINDS ACROSS THE OUTER BANKS THIS MORNING. NCZ095-101245- /O.CAN.KMHX.WI.Y.0014.000000T0000Z-161010T1500Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE 732 AM EDT MON OCT 10 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$ NCZ103-104-101500- /O.CON.KMHX.WI.Y.0014.000000T0000Z-161010T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 732 AM EDT MON OCT 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Oct 9, 4:40 PM EDT, 40 minutes earlier.
Area forecast discussion, Oct 9, 4:40 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
440 PM EDT Sun Oct 9 2016
.SYNOPSIS...
Post Tropical Cyclone Matthew is forecast to continue to move
offshore tonight. Please see the latest forecast from the
National Hurricane Center on Hurricane Matthew. Cool and dry high
pressure will build in from the northwest early next week and
linger through at least mid week. A dry cold front is forecast to
move across the area Thursday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 440 PM Sun...Post Tropical Cyclone Matthew will continue to
move away from the area overnight. As a result, clouds will
continue to decrease across eastern areas late, and most
importantly winds will continue to slowly subside. Planning on
discontinuing the Tropical headlines and will replace them with
Wind Advisories, Coastal Flood Warnings and High Surf Advisories
to handle Gale force winds and residual storm surge flooding and
high surf along the coast. We have also issued a Flood Warning
until 1130 PM for the ongoing rainfall flooding and will likely
need to extend this later this evening to cover the overnight
period as many roads are still flooded and washed out. It needs to
be reiterated that travel will remain very dangerous across
portions of Eastern NC tonight despite the improving weather
conditions.
Northerly flow on the backside of the low has pulled in some much
cooler air and expect low temps to reach the mid to upper 40s
inland and upper 50s beaches.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 340 PM Sun...High pressure will continue to ridge south
into eastern NC through mid week producing clear skies and
pleasantly cool temperatures. Highs Monday will be in the middle
60s warming into the upper 60s/lower 70s Tuesday and and low to
mid 70s Wednesday. Lows inland are forecast in the low to mid 40s
Monday night and mid to upper 50s Tuesday and Wednesday nights
with coastal lows mid 50s Monday night warming into the mid 60s
Tuesday and Wednesday nights. The models still indicate a chance
of an isolated coastal shower Tuesday and Wednesday but have
backed off on this in the forecast with lack of support aloft and
very limited available moisture.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 340 PM Sun...Still looking at a predominately dry forecast
through the period. A dry cold front is forecast to move across
the area Thursday followed by high pressure Friday into the
weekend. Temperatures should be close to seasonal norms.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Short Term /through Monday/...
As of 1205 PM Sunday...Strong winds on the back side of exiting
Post Tropical Cyclone Matthew will begin to subside late today and
tonight but will remain around 10 KT overnight. Dry advection will
lead to clearing skies overnight and combined with low level
mixing will preclude any fog formation overnight despite wet
ground. Diurnal heating Monday will lead to winds gusts around 20
KT.
Long Term /Monday night through Friday/...
As of 1205 PM Sun...VFR conditions are expected through the
period with dry high pressure extending into the area from the
north.
&&
.MARINE...
Short Term /through Monday/...
As of 440 PM Sun...Dangerous boating conditions are expected to
continue through Monday. Main concern next 24-36 hours will be
Gale Force winds produced by the gradient between Post Tropical
Cyclone Matthew moving away offshore and high pressure building
south into the waters. These strong winds are forecast to
diminish to 15 to 25 KT late Monday. Seas around 20 FT tonight
should subside to 5 to 10 FT by Monday evening.
Long Term /Monday night through Friday/...
As of 340 PM Sun...Rough boating conditions likely to persist
through late week as strong to moderate N/NE flow continues over
the waters. 15 to 25 KT winds Monday night are forecast to
slightly diminish to 10 to 20 KT Tuesday through Friday. Seas are
forecast to remain AOA 6 FT through the period.
&&
.HYDROLOGY...
As of 340 PM SUN...The heavy rain has ended across E NC and
therefore the flash flood threat has ended as well. The threat now
transitions to major river flooding with many rivers expected to
reach major flood stage this week. The major rivers will remain
in flood through at least next weekend.
Storm surge flooding will be a concern tonight and Monday around
the times of high tide as strong northerly winds in wake of
Matthew have developed and will lead to 2 to 4 foot above ground
inundation for vulnerable locations.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Warning until 4 AM EDT Monday for NCZ103-104.
Beach Hazards Statement through Monday evening for NCZ095-103-
104.
High Surf Advisory until 6 AM EDT Tuesday for NCZ103.
Wind Advisory until 11 AM EDT Monday for NCZ095-103-104.
High Surf Advisory until 4 PM EDT Monday for NCZ095-104.
Beach Hazards Statement until 8 PM EDT this evening for NCZ098.
MARINE...Small Craft Advisory until 4 AM EDT Monday for AMZ131-136-137.
Gale Warning until 6 AM EDT Monday for AMZ130-135.
Gale Warning until 11 AM EDT Monday for AMZ150-152-154.
Gale Warning until 8 AM EDT Monday for AMZ156-158.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...JME/CQD
AVIATION...JME/CQD
MARINE...JME/CQD
HYDROLOGY...MHXHazardous weather outlook, Oct 9, 5:00 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 AM EDT SUN OCT 9 2016 NCZ103-100900- OUTER BANKS DARE- 500 AM EDT SUN OCT 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-100900- OUTER BANKS HYDE- 500 AM EDT SUN OCT 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-100900- CARTERET- 500 AM EDT SUN OCT 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-100900- CRAVEN-PAMLICO- 500 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-100900- ONSLOW- 500 AM EDT SUN OCT 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>046-079>081-090>092-100900- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN- LENOIR-JONES- 500 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-100900- MAINLAND DARE- 500 AM EDT SUN OCT 9 2016 ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 9, 1:57 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
157 PM EDT SUN OCT 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TROPICAL STORM OLYMPIA 35.14N 76.97W
10/09/2016 PAMLICO NC 911 CALL CENTER
TREE HAS FALLEN THROUGH ONE RESIDENT IN OLYMPIA
COMMUNITY... NO INJURIES AND RESIDENTS ARE SELF
EVACUATING.
&&
EVENT NUMBER MHX1600413
SAAVEDRALocal storm report, Oct 9, 2:01 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SUN OCT 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TROPICAL STORM HARKERS ISLAND 34.70N 76.56W
10/09/2016 CARTERET NC SPOTTER
MOBILE HOME LOST ROOF ON CAPE LOOKOUT DRIVE
&&
EVENT NUMBER MHX1600414
SAAVEDRALocal storm report, Oct 9, 2:03 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
203 PM EDT SUN OCT 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TROPICAL STORM OTWAY 34.77N 76.56W
10/09/2016 CARTERET NC SPOTTER
SPOTTER REPORTED 45 KTS 52 MPH GUST
&&
EVENT NUMBER MHX1600415
SAAVEDRALocal storm report, Oct 9, 2:06 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
206 PM EDT SUN OCT 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TROPICAL STORM POLLOCKSVILLE 35.01N 77.22W
10/08/2016 JONES NC SPOTTER
PORTION OF HWY 17 IN POLLOCKSVILLE WAS WASHED AWAY.
TIME OF EVENT WAS ESTIMATED
&&
EVENT NUMBER MHX1600416
SAAVEDRALocal storm report, Oct 9, 3:10 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 PM EDT SUN OCT 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM FLASH FLOOD GREENVILLE 35.60N 77.37W
10/09/2016 PITT NC 911 CALL CENTER
*** 1 FATAL *** ONE FATALITY IN PITT COUNTY JUST
REPORTED BY GREENVILLE FIRE AND RESCUE DUE TO CAR
DRIVING THRU HIGH WATER AT MOZINGO AT VOA SITE C RD.
CLOSE PROXIMITY TO OVERPASS
&&
EVENT NUMBER MHX1600417
SAAVEDRALocal storm report, Oct 9, 4:56 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
456 PM EDT SUN OCT 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM STORM SURGE NORTH TOPSAIL BEACH 34.47N 77.47W
10/08/2016 ONSLOW NC SOCIAL MEDIA
FLOODING ON RIVER INLET RD NEAR BEACH ACCESS NUMBER4.
WATER UP WINDOW LEVEL ON CARS... IMPASSABLE.
0500 PM TROPICAL STORM WINTERVILLE 35.53N 77.40W
10/08/2016 PITT NC SOCIAL MEDIA
TREE DOWN IN WINTERVILLE.
0500 PM TROPICAL STORM GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC SOCIAL MEDIA
TREE DOWN IN GREENVILLE.
0539 PM FLASH FLOOD KINSTON 35.28N 77.59W
10/08/2016 LENOIR NC SOCIAL MEDIA
ALEXANDER ROUSE RD IMPASSABLE DUE TO HIGH WATER ACROSS
ROAD.
0600 PM FLASH FLOOD GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC SOCIAL MEDIA
WINDHAM ROAD IMPASSABLE DUE TO WATER ACROSS ROAD FROM
TYSON CREEK.
0600 PM FLASH FLOOD MAURY 35.48N 77.60W
10/08/2016 GREENE NC SOCIAL MEDIA
PARKING LOT OFF HWY 11 FLOODED TO CAR WINDOWS.
0615 PM FLASH FLOOD FAISON 35.12N 78.14W
10/08/2016 DUPLIN NC SPOTTER
NC 403 WASHED IN TWO EAST OF FAISON NEAR NORTH DUPLIN
HIGH SCHOOL
0616 PM HEAVY RAIN FAISON 35.12N 78.14W
10/08/2016 M14.00 INCH DUPLIN NC SPOTTER
24 HOUR AMOUNT SINCE FRIDAY AFTERNOON
0725 PM TROPICAL STORM KENANSVILLE 34.96N 77.97W
10/08/2016 DUPLIN NC 911 CALL CENTER
MAJOR IMPACTS... TREES DOWN AND UTILITY LINES DOWN WIDE
SPREAD ACROSS THE COUNTY. MANY TOWNS IN THE COUNTY
IMPASSABLE AND INACCESSIBLE
0800 PM TROPICAL STORM POLLOCKSVILLE 35.01N 77.22W
10/08/2016 JONES NC SPOTTER
PORTION OF HWY 17 IN POLLOCKSVILLE WAS WASHED AWAY.
TIME OF EVENT WAS ESTIMATED
0825 PM FLASH FLOOD GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC AMATEUR RADIO
SEVERAL CARS STRANDED AT CORNER OF FIRETOWER AND
ARLINGTON BLVD.
0827 PM HEAVY RAIN GRIMESLAND 35.56N 77.19W
10/08/2016 M5.45 INCH PITT NC SPOTTER
RAINFALL SINCE NOON SATURDAY
0956 PM TROPICAL STORM RICHLANDS 34.90N 77.55W
10/08/2016 ONSLOW NC AWOS
45 KNOT WIND GUST 52 MPH.
1025 PM TROPICAL STORM KINSTON 35.28N 77.59W
10/08/2016 LENOIR NC AWOS
44 KNOT WIND GUST 51 MPH.
1036 PM TROPICAL STORM KINSTON 35.28N 77.59W
10/08/2016 LENOIR NC EMERGENCY MNGR
LARGE TREES DOWN IN KINSTON.
1045 PM TROPICAL STORM GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC AWOS
47 KNOT WIND GUST 54 MPH.
1048 PM FLASH FLOOD HOBUCKEN 35.24N 76.57W
10/08/2016 PAMLICO NC LAW ENFORCEMENT
2 TO 3 FEET OF WATER ON AREA ROADS. SIMILAR CONDITIONS
REPORTED IN LOWLAND AND FLORENCE.
1053 PM FLASH FLOOD GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC SOCIAL MEDIA
FLOODING IN FRONT OF PIRATES PLACE APARTMENTS UP TO TOP
OF CARS.
1100 PM TROPICAL STORM GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC SOCIAL MEDIA
LARGE TREE DOWN ACROSS HWY 33 NEAR LT . HARDEE RD. IN
GREENVILLE.
1105 PM FLASH FLOOD 1 ENE SANDY BOTTOM 35.22N 77.68W
10/08/2016 LENOIR NC SOCIAL MEDIA
HWY 55 BETWEEN KINSTON AND SANDY BOTTOM WASHED OUT NEAR
GRANDMAS ATTIC.
1120 PM FLASH FLOOD GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC SOCIAL MEDIA
WATER FLOWING SWIFTLY OVER WILLIAMS RD. BETWEEN
GREENVILLE BLVD. AND DICKINSON AVE.
1145 PM TROPICAL STORM GREENVILLE 35.60N 77.37W
10/08/2016 PITT NC SOCIAL MEDIA
TREE THROUGH A HOUSE IN GREENVILLE.
1200 AM FLASH FLOOD GREENVILLE 35.60N 77.37W
10/09/2016 PITT NC SOCIAL MEDIA
ARLINGTON BLVD. AND FIRE TOWER RD. INTERSECTION FLOODED
AND IMPASSABLE.
1208 AM TROPICAL STORM 32 SSE POINT EMERALD VI 34.21N 76.95W
10/09/2016 AMZ170 NC BUOY
62 KNOT WIND GUST 71 MPH AT ONLSOW BAY OUTER BUOY.
1225 AM TROPICAL STORM NEW RIVER 34.76N 77.41W
10/09/2016 ONSLOW NC ASOS
60 KT WIND GUST 69 MPH
1232 AM STORM SURGE HARLOWE 34.84N 76.74W
10/09/2016 CARTERET NC SPOTTER
WATER LEVEL 3.8 FEET ABOVE NORMAL AT CLUBFOOT CREEK.
1237 AM TROPICAL STORM OLYMPIA 35.14N 76.97W
10/09/2016 PAMLICO NC 911 CALL CENTER
TREE HAS FALLEN THROUGH ONE RESIDENT IN OLYMPIA
COMMUNITY... NO INJURIES AND RESIDENTS ARE SELF
EVACUATING.
1254 AM TROPICAL STORM CHERRY POINT 34.92N 76.88W
10/09/2016 CRAVEN NC ASOS
54 KNOT WIND GUST 62 MPH
0100 AM FLASH FLOOD KINSTON 35.28N 77.59W
10/09/2016 LENOIR NC SOCIAL MEDIA
HILLCREST RD WASHED OUT AT SANDY CLAY RD.
0100 AM TROPICAL STORM CAPE LOOKOUT 34.61N 76.55W
10/09/2016 CARTERET NC C-MAN STATION
53 KNOT WIND GUST 61 MPH.
0113 AM TROPICAL STORM NEW BERN 35.12N 77.08W
10/09/2016 CRAVEN NC ASOS
46 KNOT WIND GUST 53 MPH
0154 AM TROPICAL STORM AVON 35.34N 75.50W
10/09/2016 DARE NC WEATHER FLOW
52 KNOT WIND GUST 60 MPH.
0157 AM TROPICAL STORM BOGUE 34.71N 77.03W
10/09/2016 CARTERET NC ASOS
47 KNOT WIND GUST 54 MPH AT NJM... BOGUE FIELD.
0200 AM TROPICAL STORM OTWAY 34.77N 76.56W
10/09/2016 CARTERET NC SPOTTER
SPOTTER REPORTED 45 KTS 52 MPH GUST
0202 AM FLASH FLOOD 3 NW CALYPSO 35.19N 78.14W
10/09/2016 DUPLIN NC SOCIAL MEDIA
ROAD WASHED OUT ON HWY. 55 NEAR MT. OLIVE
0204 AM TROPICAL STORM NORTH RIVER 34.80N 76.64W
10/09/2016 CARTERET NC WEATHER FLOW
59 KNOT WIND GUST 68 MPH.
0208 AM TROPICAL STORM FORT MACON 34.70N 76.71W
10/09/2016 CARTERET NC WEATHER FLOW
58 KNOT WIND GUST 67 MPH
0210 AM TROPICAL STORM NEW RIVER 34.76N 77.41W
10/09/2016 ONSLOW NC ASOS
60 KNOT WIND GUST 69 MPH.
0236 AM TROPICAL STORM BEAUFORT 34.72N 76.65W
10/09/2016 CARTERET NC ASOS
56 KNOT WIND GUST 64 MPH.
0245 AM TROPICAL STORM FAIRFIELD 35.55N 76.24W
10/09/2016 HYDE NC 911 CALL CENTER
TREE DOWN ON NORTH LAKE RD
0254 AM TROPICAL STORM MOREHEAD CITY 34.72N 76.73W
10/09/2016 CARTERET NC NWS EMPLOYEE
LARGE OAK TREE SNAPPED ON DILLS CREEK LANE
0300 AM TROPICAL STORM OCRACOKE 35.10N 75.98W
10/09/2016 HYDE NC WEATHER FLOW
52 KNOT WIND GUST 60 MPH.
0300 AM TROPICAL STORM FAIRFIELD 35.55N 76.24W
10/09/2016 HYDE NC SPOTTER
MULTIPLE TREES AND POWER LINES DOWN IN PINEY WOODS ROAD
0301 AM FLASH FLOOD GREENVILLE 35.60N 77.37W
10/09/2016 PITT NC 911 CALL CENTER
*** 1 FATAL *** ONE FATALITY IN PITT COUNTY JUST
REPORTED BY GREENVILLE FIRE AND RESCUE DUE TO CAR
DRIVING THRU HIGH WATER AT MOZINGO AT VOA SITE C RD.
CLOSE PROXIMITY TO OVERPASS
0329 AM TROPICAL STORM AVON 35.34N 75.50W
10/09/2016 DARE NC WEATHER FLOW
69 KNOT WIND GUST 79 MPH.
0330 AM TROPICAL STORM ENGELHARD 35.49N 75.99W
10/09/2016 HYDE NC SPOTTER
TREE DOWN ON GOSHEN RD
0345 AM TROPICAL STORM OCRACOKE 35.10N 75.98W
10/09/2016 HYDE NC WEATHER FLOW
62 KNOT WIND GUST 71 MPH.
0400 AM TROPICAL STORM HARKERS ISLAND 34.70N 76.56W
10/09/2016 CARTERET NC SPOTTER
MOBILE HOME LOST ROOF ON CAPE LOOKOUT DRIVE
0409 AM TROPICAL STORM 5 SW ENGELHARD 35.44N 76.05W
10/09/2016 OUTER BANKS HYDE NC MESONET
63 KNOT WIND GUST 72 MPH AT WEATHER FLOW STATION IN
PAMLICO SOUND.
0410 AM TROPICAL STORM JENNETTES PIER 35.91N 75.59W
10/09/2016 DARE NC WEATHER FLOW
65 KNOT GUST 75 MPH.
0420 AM TROPICAL STORM OCRACOKE 35.10N 75.98W
10/09/2016 HYDE NC WEATHER FLOW
73 KNOT WIND GUST 84 MPH.
0454 AM TROPICAL STORM 5 SW ENGELHARD 35.44N 76.05W
10/09/2016 OUTER BANKS HYDE NC MESONET
74 KNOT WIND GUST 85 MPH AT PAMLICO SOUND WEATHERFLOW.
0504 AM TROPICAL STORM AVON 35.34N 75.50W
10/09/2016 DARE NC WEATHER FLOW
66 KNOT WIND GUST 76 MPH.
0510 AM HURRICANE JENNETTES PIER 35.91N 75.59W
10/09/2016 DARE NC WEATHER FLOW
SUSTAINED WIND 65 KT 75 MPH... WITH GUST TO 79 KNOTS 91
MPH.
0512 AM TROPICAL STORM DUCK 36.16N 75.75W
10/09/2016 DARE NC MESONET
72 KNOT WIND GUST 83 MPH.
0515 AM TROPICAL STORM 1 W WAVES LANDING 35.57N 75.49W
10/09/2016 AMZ135 NC WEATHER FLOW
63 KNOT WIND GUST 73 MPH.
0524 AM TROPICAL STORM OREGON INLET 35.80N 75.54W
10/09/2016 DARE NC WEATHER FLOW
70 KNOT WIND GUST 81 MPH.
0545 AM HURRICANE JENNETTES PIER 35.91N 75.59W
10/09/2016 DARE NC WEATHER FLOW
WEATHERFLOW OB RECORDS WIND GUST OF 96 MPH
0152 PM TROPICAL STORM ENGELHARD 35.49N 75.99W
10/09/2016 HYDE NC SPOTTER
SPOTTER CALLED AND REPORTED THAT GOLDEN ST AND ROPER
LANE WERE STATING TO FLOOD
&&
EVENT NUMBER MHX1600381 MHX1600364 MHX1600365 MHX1600388 MHX1600383
MHX1600400 MHX1600356 MHX1600357 MHX1600410 MHX1600416 MHX1600358
MHX1600359 MHX1600378 MHX1600377 MHX1600360 MHX1600379 MHX1600361
MHX1600403 MHX1600392 MHX1600401 MHX1600389 MHX1600391 MHX1600390
MHX1600370 MHX1600362 MHX1600363 MHX1600413 MHX1600374 MHX1600366
MHX1600369 MHX1600376 MHX1600371 MHX1600372 MHX1600415 MHX1600380
MHX1600368 MHX1600367 MHX1600375 MHX1600373 MHX1600411 MHX1600406
MHX1600382 MHX1600404 MHX1600417 MHX1600386 MHX1600405 MHX1600384
MHX1600414 MHX1600385 MHX1600387 MHX1600397 MHX1600394 MHX1600399
MHX1600393 MHX1600398 MHX1600395 MHX1600396 MHX1600402 MHX1600412
AUSTINThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:22 PM EDT | River Flood Warning | MHX | Jones | 6 days |
| Oct 9, 6:20 AM EDT | Flash Flood Warning | MHX | Beaufort, Craven, Dare, Duplin, Greene, Hyde and 8 more | 6 hr |
| Oct 9, 11:31 AM EDT | Areal Flood Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 5 days |
| Oct 9, 11:38 AM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Duplin, Jones, Martin, Onslow and 2 more | 4 days |
| Oct 9, 4:56 PM EDT | Coastal Flood Warning | MHX | 11 hr | |
| Oct 9, 4:56 PM EDT | High Surf Advisory | MHX | 35 hr | |
| Oct 9, 5:06 PM EDT | Gale Warning | MHX | 17 hr | |
| Oct 9, 5:06 PM EDT | Small Craft Advisory | MHX | 11 hr | |
| Oct 9, 7:21 PM EDT | River Flood Warning | MHX | Craven | 14 days |
Nearby
Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.